Wyoming, 2005

Hail in Wyoming, May 10, 2005

May 10, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 10, 1:47 PM MST, 7 hours 8 minutes earlier.

Area forecast discussion, May 10, 1:47 PM MST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT TUE MAY 10 2005

.SHORT TERM...THROUGH THURSDAY...A COMPLEX FORECAST FOR THE NEXT
48 HOURS. HIGH PRESSURE SPILLED INTO THE LOWER PLAINS TODAY...AND
NORTHEAST WINDS HAVE BEEN STEADILY FORTIFYING THE COOLER AIR MASS
EAST OF THE LARAMIE RANGE. AN UPPER LOW CURRENTLY OVER NEVADA WILL
TRACK SLOWLY NORTHEAST THROUGH THURSDAY. PRECIP SHOULD SPREAD
ACROSS SOUTHEAST WYOMING BY MIDNIGHT...AND THE NEBRASKA PANHANDLE
BY WEDNESDAY AFTERNOON. THE COLDEST AIR WILL FOLLOW THE LOW CENTER...
WHICH GRAZES THE NORTHERN LARAMIE RANGE. SNOW LEVELS THERE SHOULD
DROP TO AROUND 7000 FEET BY SUNRISE. A WINTER STORM WATCH HAS BEEN
ISSUED FOR THAT AREA BASED ON AN 18 TO 24 HOUR PERIOD OF SNOW
BEGINNING EARLY WEDNESDAY. SUCCESSIVE ETA RUNS HAVE ADVERTISED
SOME CONVECTIVE PRECIP THROUGH TOMORROW...BUT HAVE BEEN ALL OVER
THE REGION ON WHERE IT WILL HAPPEN. WITH THAT IN MIND...WILL HAVE
TO KEEP AN EYE ON CONVERSE...NIOBRARA AND SIOUX COUNTIES FOR
SIGNIFICANT SNOW WHEN PRECIP CHANGES OVER SOMETIME TOMORROW.
ELSEWHERE...THE SLIGHT NORTHWARD SHIFT OF THE STORM TRACK SHOULD
PRECLUDE MUCH SNOW ACCUMULATION. STILL CONCERNED ABOUT THE
LIKELIHOOD OF A PRECIPITATION MIXED BAG FOR WEDNESDAY NIGHT IN
SCOTTSBLUFF...ALLIANCE...AND SIDNEY. PRECIP SHOULD CHANGE FROM
RAIN TO SLEET IN THE EVENING...AND AS THE COLDER AIR COMES IN...
FREEZING DRIZZLE BECOMES A POSSIBILITY. THE FREEZING DRIZZLE COULD
EXTEND AS FAR WEST AS CHEYENNE. ON THURSDAY AS THE LOW LIFTS INTO
EASTERN MONTANA...IT LOOKS LIKE DRIER AIR WILL BE PULLED OVER THE
FORECAST AREA AND PRECIP WILL BECOME SPOTTY. THIS ALLOWS SOME WARMING
TO TAKE PLACE.

.LONG TERM...UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA BY FRIDAY
EVENING.  LINGERING SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH
MID DAY.  A WEAK UPPER RIDGE BUILDS ACROSS THE AREA ON
SATURDAY...RESULTING IN DRY AND WARMER CONDITIONS.  DRY...WINDY AND
WARMER CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA SUNDAY...AS
UPPER FLOW BECOMES ZONAL.  SOUTHWEST FLOW DEVELOPS OVER THE AREA
MONDAY AND TUESDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC
NORTHWEST.  THIS WILL RESULT IN A CONTINUATION OF DRY AND WARM
CONDITIONS ACROSS THE CWA.  HIGH TEMPERATURES WILL BE AROUND NORMAL
FRIDAY...THEN WILL BE ABOVE NORMAL THROUGH TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
     WYZ064 (NORTH LARAMIE RANGE).

NE...NONE.

&&

POMEROY/KMD
Hazardous weather outlook, May 10, 9:56 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MDT TUE MAY 10 2005

NEZ019-020-054-WYZ061>070-111700-
SCOTTS BLUFF-BANNER-KIMBALL-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1056 AM MDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER
INTO THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON
WEDNESDAY. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP
WEDNESDAY. RAIN WILL CHANGE TO SNOW OVER MOST OF WYOMING BY MID
DAY WEDNESDAY WITH SNOW SHOWERS CONTINUING INTO THURSDAY. RAIN
WILL MIX WITH SNOW WEDNESDAY IN THE NEBRASKA PANHANDLE AND CHANGE
TO SLEET AND SNOW WEDNESDAY NIGHT...CONTINUING INTO THURSDAY.
SOME ACCUMULATION OF SNOW IS EXPECTED ON THE PLAINS WITH 6 TO 12
INCHES POSSIBLE IN THE MOUNTAINS. GENERALLY DRY AND WARMER
CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY.

THIS POTENTIAL WINTER STORM COULD POSE SERIOUS PROBLEMS FOR THOSE
WITH TRAVEL AND RANCHING INTERESTS. PEOPLE SHOULD PREPARE FOR WINTRY
CONDITIONS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ021-055-111700-
MORRILL-CHEYENNE-
1056 AM MDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN
NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO
THE EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE BETWEEN 4 AND 8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AND THURSDAY AFTERNOON.
THEY ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ059-060-111700-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1056 AM MDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WESTERN
NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THEY ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSEASONABLY COLD AIR MASS WILL MOVE SOUTH INTO THE AREA ON
WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL DURING THE DAY
WEDNESDAY AS RAIN SPREADS OVER THE AREA. RAIN WILL TURN TO SLEET
AND SNOW WEDNESDAY NIGHT ACROSS MOST OF THE AREA. PRECIPITATION...
POSSIBLY IN THE FORM OF SNOW...WILL LIKELY CONTINUE INTO THURSDAY.
SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 10, 5:27 PM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             9 ESE LARAMIE           41.26N 105.42W
05/10/2005  0.75 INCH        ALBANY             WY   PUBLIC

            REPORTED BY FRITO-LAY DRIVER WHO WAS ON I-80

&&

JLH

The radar

The Cheyenne radar (KCYS), 16 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
May 10, 8:55 PM MST to 8:59 PM MST
Where
Laramie County, 10 mi E of Cheyenne
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -104.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446409.